Thunderstorm Wind, McLean
- When
- May 19, 6:30 PM CST to 6:35 PM CST
- Where
- McLean County, Riverdale
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.500, -101.367
3/4 inch hail accompanied the storm.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 19, 1:50 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT THU MAY 19 2005 .SHORT TERM... THIS EVENING THROUGH SUNDAY NIGHT...SHOWERS IN NORTHEAST MONTANA HAVE BEEN DISSIPATING AS THEY MOVE EAST INTO AN UPPER RIDGE. TONIGHT A SHORT WAVE WILL APPROACH ALONG THE UPPER SOUTHWEST FLOW AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHWEST ND BY MORNING. THE CHANCE OF CONVECTIVE PRECIPITATION WILL INCREASE AND SPREAD ACROSS THE REGION FRIDAY AS A SURFACE LOW DEVELOPS IN EASTERN WYOMING AND SOUTHWEST SOUTH DAKOTA. THE CHANCE OF RAIN WILL REACH A PEAK FRIDAY NIGHT AS THE MAIN UPPER TROUGH APPROACHES AND AN INVERTED SURFACE TROUGH FORMS IN WESTERN ND. THE CHANCE OF PRECIPITATION WILL TAPER OFF SATURDAY AND SATURDAY EVENING AS THE SURFACE AND UPPER TROUGHS MOVE OUT OF THE REGION. THEN NORTHWEST FLOW AND AN UPPER RIDGE WILL BRING A BRIEF PERIOD OF DRY WEATHER SUNDAY...BUT FLOW WILL SHIFT SOUTHWEST AGAIN SUNDAY NIGHT WITH ANOTHER CHANCE OF CONVECTIVE PRECIPITATION. .LONG TERM... ZONAL FLOW PATTERN DEVELOPS TUESDAY THEN BREAKS DOWN RAPIDLY ON WEDNESDAY WITH STRONG SHORTWAVE CUTS THROUGH EASTERN MT AND FAR WESTERN ND. SURFACE FRONT DEVELOPS WEDNESDAY THEN PUSHES EAST DURING THE DAY. FAIRLY GOOD LIFT WILL PRODUCE A FEW SHOWERS ACROSS THE REGION WEDNESDAY NIGHT. INSTABILITY SHOWERS EXPECTED ON THURSDAY ASSOCIATED WITH A NORTHERLY COLD ADVECTION PATTERN. WILL KEEP POPS ON THE LOW SIDE AS UPPER SYSTEM MOVES RAPIDLY EAST OVERNIGHT THURSDAY. A DRY NORTHWEST FLOW ON FRIDAY. TEMPERATURES WILL BE SLIGHTLY COOLER TOWARDS THE END OF THE LONG TERM PERIOD (THURSDAY AND FRIDAY). && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. LM/RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT THU MAY 19 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200945- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 446 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THESE STORMS MAY BECOME STRONG OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA BY LATE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HEINERT
The Bismarck radar (KBIS), 93 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
3/4 inch hail accompanied the storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450438.